MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LAG SCREW, RECON T2 RECON Ø6.5X110 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LAG SCREW, RECON T2 RECON Ø6.5X110 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1897-6110S
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded.
 
Event or Problem Description
It was reported, when the lag screw was inserted, it interfered with the screw hole of the nail and the screw tip was damaged.The broken tip was left inside the patient.The patient was young and his bone quality was good, so the direction was slightly deviated and could not be corrected.
 
Additional Manufacturer Narrative
The reported event, broken lag screw tip, was not confirmed since neither product nor medical records were provided.Review of complaint history, capa databases and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).Implant breakage during insertion is rarely known.As reported the lag screw interfered with the drill hole of the nail which requires significant deviation between target device / sleeve and the nail¿s drill hole.Reasons are various like ¿ but not limited to ¿ insufficient tightened nail holding screw, k-wire initially deflected or significant manual load on the targeting construct during drilling which would be regarded as user related.Since a second lag screw was implanted successfully an inaccuracy in alignment of the target device can be excluded.A review of the device history for the reported lot did not indicate any abnormalities.As no products were returned an exact root cause could not be determined.In case product or other essential information becomes available were reserve the right to re-reopen the case for investigation and to assess a root cause.
 
Event or Problem Description

Brand Name
LAG SCREW, RECON T2 RECON Ø6.5X110 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9659636
Report Number0009610622-2020-00037
Device Sequence Number3655190
Product Code HSB
UDI-Device Identifier04546540384829
UDI-Public04546540384829
Combination Product (Y/N)N
PMA/510(K) Number
K032898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number1897-6110S
Device Catalogue Number18976110S
Device Lot NumberK05A053
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1